Horrible Pains in Knees and joints

Had 2nd cycle of chem on weds ok for 3 days ad then Wham = Sat , Sun & yesterday the worst pain ever in knees - rang dr who prescribed Naproxen - anti inflam and cream to rub on - - felt like I had toothache in the bone - could not strop crying - feel bit better today - thak god so hopefully a pos day today - just shows what this chemo must be doing to the horrible cancer cells if its attacking everything else :(

11 Replies

oldestnewest
  • You poor thing, Woolton! Glad it's getting a bit better. That's a positive way to look at it - what you say about the cancer cells. Are you doing 6 cycles? If so at least you are 1/3 of the way through!

    Monique x

  • Hi - I feel so sorry for you as I know exactly what you are going through.

    I too sat and cried with the most awful pain in knees ..down legs and

    feet. My oncologist prescribed GABAPENTIN and also reduced my chemo

    a little which did help. I can only suggest for you to spend lots of time in

    bed if you can until it eases.

    Sending you a big hug ((((X))))

    Angie xx

  • Hi...just sending you my best wishes..know what you are going through most of us have been there...love x G x :-) (smiley to cheer) :-) :-)

  • Thank you so much xx

  • Hi

    I had pains, usually down my left leg after each chemo last year, and this was getting through the pain relief patches I was using, so I dread to hint how bad it would have been without the patches! I also got what I describe as the "twitchys" usually worst in the evening, but I couldn't settle to anything as I felt like my wrist, elbow or whatever was doing it at the time was going to twitch and launch whatever I was holding across the room! Don't worry, I found it usually passed after about a week, so hopefully yours will too. I haven't had anything so far this time, but as my chemo 2 was stopped, I haven't much to go on.

    Good luck

    Chris

  • Hi, I too suffer with painful joints after chemo. It usually starts 2 days after chemo. All my joints ache even my knuckles but it does pass, I take anti inflamitories and usually go to bed with a hot water bottle. Like you I think if it's painful hopefully it's attacking the beast within.

    Hope it is passing now, best wishes,

    Chris xx

  • Me too? So bad I have wept attimes! They all say it is nothing to dowith chemo, though my physio says he has seen a lot of post chemo patients with similar problems. My MRI on Monday night was available onscreen when I went for epidural steroid injections yesterday. The consultant showed me that 5 discs are bulging into the spinal sinus and is suggesting surgery. He said it was not linked to the chemo but shoewd me the ligaments that have relaxed and also bulged into the space. Chemo affects muscles, tendons and ligaments. If stretched muscles and tendons recover but ligaments don't. Whatever they say I did not have this before chemo! The consultant did suggest that the reduction in physical activity consequent on the chemo could result in loss of flexibility with resultant effects on joints but my experience makes me dubious! Still, back on the bike if the rain holds off!

    I take paracetemol, ibuprofen and gabapentin for the pain with occasional codeine when it is very bad! I also find a hot water bottle helps at night and heat patches in the day. I also bought a TENS machine from boots. It cost nearly £50 for the advanced one but it did help to reduce the intensity. I also bought a gym ball on the advice of my physio to do flexibility and posture exercises. Mine is 45 cm, if you are taller (I am 5' 3") you may need a bigger one. Also set your mobile alarm so you take the pain killers at regular intervals and do not wait until the pain reminds you. You may find paracodol or cocodamol helpful but beware side effects, constipation for example, movicol is a good treatment for constipation as the dosage can be managed by you!

    Thinking of you! My knee is still aching despite the steroids! Good luck!

    Love M!

    Xxxxxx

  • Every time I have had chemo my right hip and leg are so painfull. Usually lasts a couple of months after chemo is finished and is then fine. Like your idea about how the cancer must be affected based on the effects on the rest of us. Going to comfort myself with that thought with regard to not keeping to schedule because of low neutrophills.

  • thank you so much for all you advice its my 4th day with the pain and not as bad today - so upward and onward and wait for the the good days xxxxxxxxxxxxxxxxxxxx

  • I've had these at each chemo I'm afraid, and had a fit when they came back - 2 months after my last chemo. Googled at 4am in frustration and discovered that this can happen and that lots of people have found Vitamin B makes a difference.

    Headed straight to the shops and started taking Vitamin B complex the next day! The pains have not been back since, though I'll not say the've gone for good.

    Mentioned this self-help this past the Oncologist at my last check up. She raised an eyebrow and said "well it'll do no harm..." .

    Probably worth asking yours since you're in mid treatment, but try it and I really hope it helps.

  • Hi - Onto this right away anything is worth trying will let you know xxxxxxxxx

You may also like...